Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 210, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2019, 8:45 PM CDT for Cherokee County, Crawford County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2019, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 1, 2019, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1889 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:18 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 1, 6:18 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Springfield MO 618 PM CDT Sat Jun 1 2019 .SHORT TERM...(This evening through Sunday) Issued at 300 PM CDT Sat Jun 1 2019 Isolated showers/tstms have popped up over the past hour east of KSGF. Updrafts so far haven't been sustained, and we have only seen a few isolated lightning strikes. Believe this activity will be diurnally driven with continued chances for a few storms this afternoon. Shear supports multicell/pulse type convection with gusty winds/small hail. Overall better chances for scattered storms will be tied to a cold front that now extends from eastern IA-northern MO into northeast KS. Seeing some pockets of cu develop and isolated tstms along the front attm. Most high res short term guidance does eventually break out scattered convection in the frontal zone to varying degrees as it moves southeast into central and southern MO. Strong instability with mlcapes close to 2500-3500 j/kg into the early evening along with 0-6km bulk shear increasing to 30-40kts will support large hail/damaging winds (dcapes 1000-1200 j/kg) with isolated storms. Storms will move south into our cwfa during the evening hours then gradually weaken and/or shift southeast of the area after 06z. Weak high pressure will move into southern IA/northern MO by Sunday afternoon with the remains of the sfc front extending from southeast KS in far sw MO and northern AR. Some diurnally driven convection will be possible in those areas. .LONG TERM...(Monday through Saturday) Issued at 300 PM CDT Sat Jun 1 2019 Scattered convection will be possible on an almost daily basis through this period. Mid level heights will build somewhat Monday/Tuesday with more limited chances. The ridge will shift east and weaken as a shortwave moves into the central/southern Plains Wednesday/Thursday with overall better chances for showers/thunderstorms. Will need to watch for some heavier rainfall potential during this time. Guidance varies by Friday and Saturday on the eastward progress of the upper system. Rain chances may linger into Friday/Saturday favoring the eastern cwfa, but confidence by this time is lower than normal. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 617 PM CDT Sat Jun 1 2019 For the 00z TAFS...supercells over west central MO have formed into a cluster of storms and have this affecting the JLN/SGF tafs between 01z and 04z and to BBG by 04-07z. Outside of the convection we are expecting VFR conditions, but convection will take it into MVFR and IFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Jun 1, 7:33 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 733 PM CDT Sat Jun 1 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 733 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... A cluster of strong to severe storms will bring hail to the size of quarters and wind gusts over 60 mph as it pushes through extreme southeast Kansas and southwest Missouri. Additional supercell storms will be capable of producing up to golf ball size hail and 60 mph wind across central Missouri this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periodic thunderstorms are expected across the outlook area for much of next week. While it is too early to tell precisely where thunderstorms will track, a renewed risk for flooding may materialize over parts of the outlook area. The best chances for heavier rain appears to be Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for extreme southwest Missouri and southeast Kansas and also in central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Jun 1, 8:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 3 N FLORENCE 38.64N 92.98W
06/01/2019 E1.00 INCH MORGAN MO PUBLIC
MPING REPORT OF QUARTER SIZED HAIL.
&&
CKRLocal storm report, Jun 1, 8:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 1 WSW CHEROKEE 37.34N 94.82W
06/01/2019 M1.50 INCH CRAWFORD KS FIRE DEPT/RESCUE
PING PONG BALL SIZED HAIL.
&&
CKRLocal storm report, Jun 1, 8:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 1 WSW CHEROKEE 37.34N 94.82W
06/01/2019 E60 MPH CRAWFORD KS FIRE DEPT/RESCUE
ESTIMATED 50-60 MPH WIND GUSTS.
&&
CKRLocal storm report, Jun 1, 8:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 1 N CHEROKEE 37.36N 94.81W
06/01/2019 M1.50 INCH CRAWFORD KS FIRE DEPT/RESCUE
CORRECTS PREVIOUS HAIL REPORT FROM 1 WSW
CHEROKEE. PING PONG BALL SIZED HAIL.
&&
CKRLocal storm report, Jun 1, 8:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 1 N CHEROKEE 37.36N 94.81W
06/01/2019 E60 MPH CRAWFORD KS FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1
WSW CHEROKEE. ESTIMATED 50-60 MPH WIND
GUSTS.
&&
CKRLocal storm report, Jun 1, 8:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL FLORENCE 38.59N 92.98W
06/01/2019 M1.75 INCH MORGAN MO FIRE DEPT/RESCUE
GOLF BALL SIZED HAIL IN FLORENCE. TIME
ESTIMATED FROM RADAR.
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence | 60 min |
| Jun 1, 7:26 PM CDT | Special Weather Statement | SGF | Lawrence, Newton | 49 min |
| Jun 1, 7:41 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 49 min |
| Jun 1, 7:49 PM CDT | Areal Flood Advisory | SGF | Barton | 3 hr |
| Jun 1, 8:08 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 37 min |
| Jun 1, 8:46 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 29 min |
| Jun 1, 9:03 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 40 min |
| Jun 1, 9:57 PM CDT | Special Weather Statement | SGF | McDonald | 48 min |
| Jun 2, 2:09 PM CDT | River Flood Warning | SGF | Vernon | 13 hr |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 61 min |
| Jun 1, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 46 min |
| Jun 1, 8:48 PM CDT | Flash Flood Warning | SGF | Crawford | 2 hr |
| Jun 1, 9:16 PM CDT | Special Weather Statement | SGF | Cherokee | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.